MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Impairment (2138); Excessive Tear Production (2235); Posterior Capsule Opacification (4807)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4, a5 and a6: unknown, information was requested but not provided.Section b3: date of event: unknown, not provided, but the best estimate date is between feb 14, 2024 and may 15, 2024.Section h3: the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, the information has not been provided.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A doctor reported that he intended to implant a symfony intraocular lens (iol) but implanted a synergy lens.It was confirmed that there was no mistake or error on the label of the device, that it was on doctor's paperwork.The doctor was not and is not concerned about the synergy lens being put in because he frequently does mix and match lenses.It was indicated that in the eye that has the synergy lens, the patient is.5 diopter hyperoptic.The patient did not have debilitating condition.The patient has very mild drusen and states that near vision that eye is blurry.The patient is fine, just not happy with the near/overall vision, has dry eye & tears are pooling in that eye.The patient put on artificial tears but did not make much of a difference.No outside of standard care medication was prescribed to the patient.It was noted that the capsule appears to be cloudy.The patient is 20/20 but again not happy with near vision in the eye which has the synergy lens.The doctor was considering an explant or yttrium-aluminum-garnet (yag) on that eye.In the second eye the doctor implanted a symfony optiblue lens and the patient is very happy with the vision in that eye.Additional information received indicated that yag was not been performed on the eye.However, the synergy lens was explanted and replaced with a symfony optiblue iol.The explanted lens was discarded at the customer site and is not available for evaluation.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19346851
Report Number3012236936-2024-000144
Device Sequence Number15076317
Product Code MFK
UDI-Device Identifier05050474751804
UDI-Public(01)05050474751804(17)241005
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/05/2024
Device Model NumberDFW225
Device Catalogue NumberDFW225U175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Initial Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale